Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS St. Louis, MO

May 26, 2007Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2007, 2:56 PM CDT for Pike County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 2:56 PM CDT (19:56 UTC)
Expired
May 26, 2007, 3:30 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Pike County, IL

The radar

The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:10 PM CDTHAIL 0.88Griggsville, IL
May 26, 3:10 PM CDTHAIL 1Griggsville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 261956
SVRLSX
ILC149-262030-
/O.NEW.KLSX.SV.W.0126.070526T1956Z-070526T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 330 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES NORTH OF PITTSFIELD...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRIGGSVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3971 9065 3967 9064 3964 9061 3956 9086
      3971 9097 3977 9091 3982 9087 3984 9083
      3984 9058 3984 9058

$$

TILLY
1 follow-up statement
000 
WWUS53 KLSX 262030
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT MAY 26 2007

ILC149-262041-
/O.EXP.KLSX.SV.W.0126.000000T0000Z-070526T2030Z/
PIKE IL-
331 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS EXPIRES AT 330 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3971 9065 3967 9064 3964 9061 3956 9086
      3971 9097 3977 9091 3982 9087 3984 9083
      3984 9058 3984 9058

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:45 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 26, 12:45 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SAT MAY 26 2007

.DISCUSSION...
LOCATION AND TIMING OF PCPN THRT OVR AREA DURG THE NXT FEW DAYS
AND NGTS CONT TO BE THE MAIN FCST CONCERNS FOR THIS FCST PKG.
00Z SHORT RANGE MODEL SOLNS HV VARIED LTL IN THEIR SYNOPTIC SCALE
SOLNS FROM ERYR RUNS...ALLOWING VRY WK AND ILL-DEFINED SHTWVS TO
DRIFT INTO AREA FROM S PLAINS. MEANWHILE...CDFNT ASSOC WITH STG
TROF IN N BRANCH OF WESTERLIES IS STILL FCST INTO XTRM N AREAS BY
DAYBREAK SUN...AND THEN BCMG STATIONARY OVR N MO AND CNTRL IL DURG
THE DAY. TIMING OF THE CDFNT HAS HAD VRY GD RUN TO RUN CONTINUITY
SINCE THU AFTN...SO SEE NO REASON TO VEER FROM THAT SOLN.

THERE HAS NOT BEEN MUCH IN THE WAY OF PCPN SINCE 05Z...BUT DURG
THE LAST HR IT APRS LO LVL JET HAS RAMPED UP ENUF TO FIRE UP A
BIT OF CNVTN ALG THE I-44/I-55 CORRIDOR...WITH ADDL DVLPMT NOTED
FROM JUST N OF KCOU TO NR KUIN. BLV THAT THE PCPN ERY THIS MRNG WL
RMN SMWHAT SCTD ABT...BUT EXPECT AN INCR IN CVG AND INTENSITY OF
PCPN DURG THE DAY. WATER VAPOR IMAGERY INDICATES VORT MAX OVR SE
OK MOVG N...WHICH SHUD REACH OUR AREA DURING THE AFTN HRS WHEN
MOIST AMS BCMS MODERATELY UNSTBL AND LEADING TO A SUBSTANTIAL INCR
IN TSRA/SHRA ACTIVITY. LEANED POPS TWD SLGTLY MORE CONSERVATIVE
MET GUID FOR TDA IN MOST AREAS...WHICH ARE IN THE HI CHC/LO LIKELY
CAT...DUE TO THE LACK OF ANY CLEAR CUT FOCUSING MECHANISM. HWVR...
DAY SHIFT MAY HAVE TO ADJ THIS ONCE AFTN TRENDS BCM A BIT MORE
CLR.

TNGT INTO MON THERE ARE VRY FEW CHGS TO GOING FCST...WITH HIGHEST
POPS FOCUSED IN THE N ALG FNTL BNDRY. IN THE S...WHERE THERE IS
NO FOCUSING MECHANISM...PCPN THRT SHUD HV A MUCH MORE DIURNAL
TENDENCY WITH LESSER CVG.

ANY SVR THRT OVR THE WEEKEND SHUD BE LIMITED TO PULSE TYPE STORMS
WITH LARGE SCALE SHEAR RMNG VRY WK. ANY OF THE STGR STORMS IN THIS
AMS WL ALSO BE CAPABLE OF HVY RAIN...WHICH MAY BE PROBLEMATIC ON
SUN IF FNTL BNDRY ALLOWS HVY RAIN TO BCM FOCUSED OVR A NRW ZN ACR
NE MO/W CNTRL MO.

CLDS WL SLGTLY DAMPEN THE DIURNAL TEMP SWING OVR THE NXT FEW DAYS
AND NGTS...WITH PCPN PUTTING AN ADDITIONAL DENT IN THE DAYTIME
WRMUP IN SM SPOTS...AND THIS TREND IS ALREADY NOTED IN CURRENT
FCSTS.  DUE TO EXPECTED CVG OF PCPN THIS AFTN I DID DROP TEMPS FOR
TDA BY A FEW DEGREES...SPCLY OVR NW HLF OF FA. OTRW...ONLY COSMETIC
TWEEKS THRU MON.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE TRIED TO PIN DOWN TIMING FOR TSRA THIS AFTN. AS OF 17Z...AIRMASS
HAS DESTABILIZED OVR PORTIONS OF CNTRL AND ERN MO WITH SB CAPE AROUND
2000 J/KG WHERE CLDS WERE ABLE TO CLEAR. WITH DEVELOPING CU
FIELD...EXPECT COVERAGE TO INCREASE THIS AFTERNOON. TSRA SHUD
DIMINISH THIS EVENING WITH LOSS OF SOLAR HEATING. CDFNT CURRENTLY
OVR CNTRL IA IS EXPECTED TO MOVE S AND REACH UIN AND COU AREA
AROUND 12Z SUNDAY. THIS FNT IS EXPECTED TO BECOME STATIONARY
ACROSS STL...SUS AND COU TMW AFTN. TIMING OF THE CDFNT IS TOO
UNCERTAIN TO INCLUDE IN TAFS ATTM.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 26, 6:15 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SAT MAY 26 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
615 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH TONIGHT.
ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF THE
STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH THURSDAY.
THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY A SERIES
OF FRONTAL BOUNDARIES THAT ARE FORECAST TO PUSH INTO THE
AREA...COMBINED WITH WARM UNSTABLE AIR THAT WILL BE BLANKETING THE
NATIONS MIDSECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY GUSTY WINDS OR HAIL THAT THEY
OBSERVE.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:19 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.